November 22, 2014.
1. Metastatic ovarian cancer with ascites.
2. Gait disturbance.
3. Status post-thyroidectomy for follicular carcinoma.
5. Peptic ulcer disease.
6. Degenerative arthritis of cervical lumbar spine.
7. Osteopenia of spine and hip.
A 93-year-old white female was admitted with abdominal swelling and suspected intra-abdominal bleeding. The patient has been followed in my practice. She had underwent a totally thyroidectomy for follicular carcinoma. Fortunately, it had not been evidence of recurrent metastatic disease. She was found to have an ovarian cyst but elected not to pursue surgical treatment.
The patient suffered from depression. She had been on long-term Zoloft 50 mg every day. She has become quite depressed after the dead of her husband from myasthenia gravis.
For approximately a year and a half, she has suffered from a gait disturbance. She has been seen in consultation (01:11 ___) the gait disturbance would due to the multiple factors, including degenerative joint disease and peripheral neuropathy. It was also thought she has an early Parkinson’s disease. No specific medication was advised. During the preceding years, she had suffered several falls. A fall one year ago had a result in a right humeral fracture.
One week prior to admission, the patient saw a television program suggesting that Zoloft might have long-term adverse effect. She stopped the medication abruptly. Over the next week, she became increase nervous, emotionally labile and suffered from insomnia. Two days prior to admission, she fell on the bathroom. She did not recall specifically how she had ended landed. However, since this time, she had complained of lower abdominal discomfort, she also noted ecchymosis around her umbilicus.
The patient was brought to my office by her daughter on the day of admission. She appeared dehydrated and weakened. There were...
Please join StudyMode to read the full document